Really weird Botox experience

I have been getting Botox for about 4 years, but decided to try someone new. He said he used a "stronger" version which works instantly, and when I questioned him about it, he insisted he only uses genuine Botox (not Dysport). Surprisingly, just as he said, the result was instant and looked great. However, 3 hours later the effect was gone completely. I am very nervous as I have never had an experience like this...what in the world did he inject into me?

Hmm this sounds a little bit concerning. If you had no effect after a few hours, you may have had a local anesthetic injected. Did you have any effect after the normal period of time it takes Botox to kick in or no effect at all after the first few hours? If you had no effect at all then I would be concerned that you did not recieve Botox. Please always make CERTAIN that you research any provider performing injections or other procedures and ensure that they are board-certified plastic surgeons or dermatologists. If you are worried or concerned that you are not receiving the product that you requested, it is within your right to request proof and ask that any product be opened and prepared in your presence. Good luck and maybe try to call and get your money returned if you really had no effect after a few hours!

Megan C. Jack, MD
Megan C. Jack, MD
1010 S Federal HwyDelray BeachFL33483US

Megan C. Jack, MD

1010 S. Federal Hwy., Delray Beach, FL,
33483, US

I am not certain what he injected you with but it obviously wasn't Botox, Dysport, or other similar product. I concur with other comments he may have used lidocaine mixed with Botox. If no results after 2 weeks, he obviously didn't use Botox. You might ask for a copy of your clinic visit as it might indicate what was used.

Thanks for the question,

Dr. Luong

Jacqueline A. Luong MD
Jacqueline A. Luong MD
6545 France Ave SEdinaMN55435US

Jacqueline A. Luong MD

6545 France Avenue S., Suite 350, Edina, MN,
55435, US

Its possible that the Botox was mixed with lidocaine (local anesthesia). That would give you an immediate effect for a few hours and then stop working. If you were injected with Botox as well it takes 3-4 days (up to one week) for the Botox to begin working. It takes 2 weeks for maximum effect. Hopefully you will see the Botox effect soon. If not, its possible you were injected with Lidocaine or some similar anesthetic alone.

Adam J. Rubinstein MD
Adam J. Rubinstein MD
19495 Biscayne BlvdMiamiFL33180US

Adam J. Rubinstein MD

2999 NE 191st St., Penthouse 6, Miami, FL,
33180, US

View

I am sorry for your experience. Unfortunately, there are quite a number of physicians with no real training or proper knowledge injecting neurotoxins like Botox. There is no way to know what was used, but I can guarantee it was not Botox, or ever Xeomen or Dysport, the only other FDA approved neurotoxins. All of these take a while to work/ Although I have seen Botox work in one lady at about 6 hours, this was unusual and it usually takes several days to a week. Disport is supposed to be very slightly faster in onset, but this too is measured in days. If you have had success before, I would chalk this up to a learning experience and return to whoever was successful for you before.

Robert T. Buchanan MD
Robert T. Buchanan MD
209 Hospital DrHighlandsNC28741US

Robert T. Buchanan MD

209 Hospital Drive, Suite 202, Highlands,
NC, 28741, US

View

Whatever was used was not Botox. It takes a week to 10 days for Botox to work and it doesn't wear off for 3-4 months. I don't know what you were injected with but I would be concerned.

Robert Whitfield MD, FACS
Robert Whitfield MD, FACS
1510 W 34th StAustinTX78703US

Robert Whitfield MD, FACS

1510 W. 34th Street, Suite 100, Austin, TX,
78703, US

View